Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 131, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 23, 2020, 2:11 PM CDT for Lawrence County, Illinois. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2020, 2:11 PM CDT (19:11 UTC)
- Expired
- Oct 23, 2020, 2:28 PM CDT
- In force
- 17 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
151
WUUS53 KILX 231911
SVRILX
ILC101-231945-
/O.NEW.KILX.SV.W.0131.201023T1911Z-201023T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
211 PM CDT Fri Oct 23 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Lawrence County in southeastern Illinois...
* Until 245 PM CDT.
* At 211 PM CDT, a severe thunderstorm was located over
Lawrenceville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceville, Russellville, Petrolia, Pinkstaff and Lawrenceville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 8752 3869 8752 3867 8756 3867 8760
3868 8781 3881 8783 3885 8753 3882 8753
3879 8750 3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1911Z 263DEG 18KT 3876 8772
HAIL...1.00IN
WIND...60MPH
$$
371 follow-up statement
175
WWUS53 KILX 231928
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
228 PM CDT Fri Oct 23 2020
ILC101-231937-
/O.CAN.KILX.SV.W.0131.000000T0000Z-201023T1945Z/
Lawrence-
228 PM CDT Fri Oct 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3872 8752 3869 8752 3867 8756 3867 8760
3868 8781 3881 8783 3885 8753 3882 8753
3879 8750 3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1925Z 263DEG 18KT 3877 8762
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:42 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 23, 12:42 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1242 PM CDT Fri Oct 23 2020 .SYNOPSIS... Issued at 350 AM CDT Fri Oct 23 2020 As a strong cold front pushes through the region this morning, a band of showers and a few thunderstorms are tracking through the area. A few strong to possibly severe thunderstorms with gusty winds and hail will be possible east of I-57 from midday into the mid afternoon. Breezy and much colder air will usher in behind the cold front today. Morning high temperatures will range from the mid to upper 40s in northwest Illinois, to the mid to upper 70s in southeast IL. Isolated showers could linger in far southeast IL early this evening, otherwise dry and colder weather will prevail over IL tonight through Sunday morning. && .UPDATE... Issued at 1044 AM CDT Fri Oct 23 2020 Showers and storms are tracking through the region this morning, with colder than forecast temps sliding into the far nw CWA through the Illinois River Valley. Dropped temps a few degrees nw of the River Valley, while increasing a couple degrees south of the I-70 corridor as sunshine and southerly winds continue through midday. Expecting some development along the frontal boundary late this morning into the afternoon, as this will be the focus for new shower and storm activity through the afternoon in eastern Illinois. As of 11am, the frontal boundary appears to be sliding through a Danville to Effingham line. && .SHORT TERM...(Today and tonight) ISSUED AT 410 AM CDT Fri Oct 23 2020 The 09Z/4 am surface map shows a cold front moving se toward the IL river, with a band of showers and some thunderstorms behind the front over southeast parts of WI/IA and northwest parts of IL/MO, nw of Galesburg. Low clouds were mainly behind the cold front as well, while some broken VFR clouds with bases of 4-6k ft were along and east of I-57 in eastern IL. Unseasonably mild temps were in the mid 60s to near 70 degrees ahead of the cold front from the IL river east (and moist dewpoints of 60-65 degrees) while temps dropped into the upper 40s behind the front at Macomb and Galesburg. Latest CAMs bring cold front east of I-55 shortly after sunrise and east of the Wabash river by 21Z/4 pm. Will likely see a couple hour band of showers and isolated thunderstorms move thru central IL during this morning. SPC has a marginal risk of severe storms in eastern IL, east of I-57 from midday into mid afternoon with 5% risk of hail and damaging wind gusts. Capes rise to moderate levels by early afternoon with 1500-2500 j/kg, though wind shear is weaker at 25-30 kts. The tornado threat is in ne IN, nw OH and se lower MI where stronger lift/wind shear expected this afternoon. Highs today to range from upper 40s by Galesburg to mid to upper 70s in southeast IL, with temps falling behind the cold front. Temps by supper time today will be in the mid to upper 40s over central IL and lower 50s se of I-70 and gusts nw winds 10-20 mph and gusts in the 20s to make if feel cooler. Isolated showers could linger in far southeast IL early this evening, otherwise mostly cloudy skies tonight and much colder lows in the mid to upper 30s, ranging from around freezing nw of the IL river, to 40 along the Wabash river and brisk NNW winds continue into tonight adding a chill to the air. .LONG TERM...(Saturday through Thursday) ISSUED AT 410 AM CDT Fri Oct 23 2020 Strong Canadian high pressure over western Canadian Prairies and the northern high plains to build into the Midwest and Great Lakes during Saturday and Saturday night. Skies become partly to mostly sunny on Saturday and north winds. Highs Saturday only in the upper 40s northern CWA, lower 50s central CWA and mid 50s over southeast IL. Chilly lows Sat night in the mid to upper 30s again with Galesburg near freezing. A weather system to eject out of the northern Rockies and into the Midwest Sunday afternoon into Monday. This to return a chance of showers nw of I-70 Sunday afternoon and across the area Sunday night. Some elevated instability could also bring a few isolated thunderstorms Sunday night and Monday to mainly southeast CWA. Chances of showers diminish from nw to se during Mon night and could have some snowflakes mixed in on nw edge of pcpn Mon night. Could still have small chances of light pcpn lingering Tue especially se part of CWA. Highs Sunday around 50F northern CWA and mid 50s in southeast IL. Even colder air moving into the area Monday into Monday night. Highs Mon only in the upper 30s/lower 40s over the IL river valley and low to mid 50s in southeast IL. Lows Mon night in the upper 20s/lower 30s over central IL and 34-38 in southeast IL. The 00Z forecast models continue to show a split upper level flow during mid next week. Models also trend further south with a southern stream cutoff upper level low moving over mid/southern MS river valley late Wed night and Thu and looks like brunt of qpf to pass south of CWA then. Temps to likely remain below normal much of next week over central/se IL. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1236 PM CDT Fri Oct 23 2020 A cold front was pushing through the region midday, with progression through central Illinois terminals already. Showers and VCTS will continue at DEC and CMI as more robust instability focuses across eastern Illinois for the next few hours. Expecting a decrease in activity through the afternoon, leading to drying conditions by late evening. Winds will remain strong from the nw this afternoon, with sustained values near 12-15kts, and gusts in excess of 20-25kts. Ceilings will vary with IFR across eastern Illinois, as showers continue to overspread the area...while low MVFR conditions persist through the afternoon along and west of the I-55 corridor. Ceilings lift through the evening and overnight, however not expecting to lift out of MVFR tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...Baker
Hazardous weather outlook, Oct 23, 12:01 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1201 PM CDT Fri Oct 23 2020 ILZ038-042>046-051>056-061-241715- Champaign-Christian-Coles-De Witt-Douglas-Logan-Macon-McLean- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 1201 PM CDT Fri Oct 23 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible today as cold front moves into the area. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ057-062-063-066>068-071>073-241715- Clark-Clay-Crawford-Cumberland-Edgar-Effingham-Jasper-Lawrence- Richland- 1201 PM CDT Fri Oct 23 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will be possible this afternoon, some of which may become strong to severe with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Sunday evening into Monday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. ILZ027>031-036-037-040-041-047>050-241715- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 1201 PM CDT Fri Oct 23 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Special weather statement, Oct 23, 12:28 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1228 PM CDT Fri Oct 23 2020
ILZ062-063-066>068-071-072-231800-
Clay-Richland-Jasper-Effingham-Clark-Cumberland-Crawford-
1228 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...JASPER...
CLARK...NORTHWESTERN RICHLAND...SOUTHEASTERN CUMBERLAND...CENTRAL
CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES UNTIL 100 PM CDT...
At 1227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshall to Xenia. Movement was east at 20
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Olney, Robinson, Flora, Marshall, Newton, Oblong, Martinsville,
Louisville, Clay City, Noble, Hutsonville, Xenia, Ste. Marie, Willow
Hill, Sailor Springs, Annapolis, Ingraham, West Liberty, Eaton and
Schnell.
This includes Interstate 70 between mile markers 135 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3863 8866 3947 8776 3947 8753 3936 8753
3931 8762 3922 8757 3914 8766 3912 8764
3911 8765 3910 8763 3860 8822
TIME...MOT...LOC 1727Z 265DEG 15KT 3944 8770 3863 8860
37Special weather statement, Oct 23, 12:55 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1255 PM CDT Fri Oct 23 2020
ILZ063-068-231830-
Clark-Crawford-
1255 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...SOUTHEASTERN JASPER
AND SOUTHEASTERN CLARK COUNTIES UNTIL 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oblong, or 9 miles southwest of Robinson, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Oblong, Palestine, Hutsonville, New Hebron, Hardinville,
Eaton, York, Merom, Stoy, Trimble and Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3894 8752 3888 8795 3904 8794 3918 8762
3916 8764 3915 8763 3915 8765 3914 8766
3912 8763 3911 8765 3910 8762 3909 8762
3906 8757 3900 8758 3899 8756 3899 8758
3897 8753
TIME...MOT...LOC 1755Z 247DEG 28KT 3895 8790
37Special weather statement, Oct 23, 1:07 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Lincoln IL
107 PM CDT Fri Oct 23 2020
ILZ063-231830-
Clark-
107 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK COUNTY UNTIL
130 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Union, or 11 miles south of Marshall, moving northeast at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
West Union and Darwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3934 8756 3934 8758 3931 8760 3931 8762
3930 8760 3928 8761 3925 8759 3925 8757
3920 8758 3918 8777 3928 8780 3943 8754
3936 8753
TIME...MOT...LOC 1807Z 242DEG 21KT 3923 8771
37Special weather statement, Oct 23, 1:14 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Lincoln IL 114 PM CDT Fri Oct 23 2020 ILZ073-231830- Lawrence- 114 PM CDT Fri Oct 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 130 PM CDT... At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near Sumner, or near Lawrenceville, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lawrenceville, Sumner, Birds, Billett, Pinkstaff, Red Hills State Park and Petrolia. LAT...LON 3871 8788 3885 8768 3868 8754 3860 8785 TIME...MOT...LOC 1814Z 239DEG 27KT 3870 8779 37
Special weather statement, Oct 23, 1:47 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
147 PM CDT Fri Oct 23 2020
ILZ068-231900-
Crawford-
147 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD COUNTY
UNTIL 200 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Hebron, or near Robinson, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Robinson, Palestine, Flat Rock, New Hebron, Merom and Crawford County
Airport.
LAT...LON 3889 8754 3888 8753 3887 8755 3885 8778
3895 8780 3907 8759 3906 8757 3904 8758
3900 8758 3899 8756 3899 8758 3896 8751
3891 8753 3890 8752
TIME...MOT...LOC 1847Z 250DEG 29KT 3893 8772
37Special weather statement, Oct 23, 1:59 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
159 PM CDT Fri Oct 23 2020
ILZ073-231915-
Lawrence-
159 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE COUNTY UNTIL
215 PM CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or near Lawrenceville, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lawrenceville, Sumner, Birds, Pinkstaff, Red Hills State Park,
Petrolia and Lawrenceville Airport.
LAT...LON 3868 8785 3879 8788 3884 8777 3885 8758
3869 8756
TIME...MOT...LOC 1858Z 255DEG 26KT 3876 8779
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 12:28 PM CDT | Special Weather Statement | ILX | Clark, Clay, Crawford, Jasper | 32 min |
| Oct 23, 12:55 PM CDT | Special Weather Statement | ILX | Crawford | 35 min |
| Oct 23, 1:07 PM CDT | Special Weather Statement | ILX | Clark | 23 min |
| Oct 23, 1:14 PM CDT | Special Weather Statement | ILX | Lawrence | 16 min |
| Oct 23, 1:47 PM CDT | Special Weather Statement | ILX | Crawford | 13 min |
| Oct 23, 1:59 PM CDT | Special Weather Statement | ILX | Lawrence | 16 min |
| Oct 23, 2:40 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.